Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 34, NWS La Crosse, WI

June 18, 2017Jackson County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 18, 2017, 4:32 PM CDT for Jackson County, Wisconsin. It took effect at Jun 18, 2017, 11:25 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 4:32 PM CDT (21:32 UTC)
In effect from
Jun 18, 2017, 11:25 PM CDT
Expired
Jun 20, 2017, 7:00 AM CDT
In force
32 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, WI

The radar

The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Black River Falls (BRFW3).

Action stage
43 ft
Minor stage
47 ft
Moderate stage
51 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

299 
WGUS43 KARX 182132
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
432 PM CDT Sun Jun 18 2017

.Heavy rain that fell across upper portions of the Black River on Saturday 
is causing significant rises of water levels. At Black River Falls...the 
river is forecast to rise above Flood Stage tonight.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC053-190932-
/O.NEW.KARX.FL.W.0034.170619T0425Z-170620T1200Z/
/BRFW3.1.ER.170619T0425Z.170619T1200Z.170619T1800Z.NO/
432 PM CDT Sun Jun 18 2017

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Black River At Black River Falls.
* from this evening to Tuesday morning.
* At  3:15 PM Sunday the stage was 44.3 feet.
* Flood stage is 47.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to 
  rise to near 47.9 feet Monday morning. The river is expected to fall 
  below flood stage Monday afternoon.
* Impact...At 47.0 feet...Some rural roads may begin to flood 
  including county Highway VV downstream near the La Crosse County 
  line.

&&
 
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080

$$

Hollan
2 follow-up statements
136 
WGUS83 KARX 190225
FLSARX


Flood Statement
National Weather Service La Crosse WI
925 PM CDT Sun Jun 18 2017

.The Black River is forecast to rise above Flood Stage at Black River 
Falls tonight.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC053-191725-
/O.EXT.KARX.FL.W.0034.170619T0450Z-170620T1200Z/
/BRFW3.1.ER.170619T0450Z.170619T1200Z.170619T1800Z.NO/
925 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  The Black River At Black River Falls.
* until Tuesday morning...Or until the warning is cancelled.
* At  8:15 PM Sunday the stage was 45.5 feet.
* Flood stage is 47.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise to 
  near 47.9 feet Monday morning. The river is expected to fall below
  flood stage Monday afternoon.
* Impact...At 47.0 feet...Some rural roads may begin to flood 
  including county Highway VV downstream near the La Crosse County 
  line.

&&
 
LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080

$$

Hollan
705 
WGUS83 KARX 190910
FLSARX


Flood Statement
National Weather Service La Crosse WI
410 AM CDT Mon Jun 19 2017

.The Black River at Black River Falls has failed to rise above flood
stage as previously expected. The river peaked around 45.5 feet
Sunday evening and has begun falling. That falling trend is forecast
to continue through Tuesday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC053-190940-
/O.CAN.KARX.FL.W.0034.000000T0000Z-170620T1200Z/
/BRFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
410 AM CDT Mon Jun 19 2017

The Flood Warning is cancelled for
  The Black River At Black River Falls.
* At  2:15 AM Monday the stage was 45.0 feet.
* Flood stage is 47.0 feet.
* Forecast...The river crested below flood stage at 45.5 feet. The 
  river will continue to fall to 43.0 feet by Tuesday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 18, 2:36 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 18, 2:36 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
236 PM CDT Sun Jun 18 2017

.SHORT TERM...(This evening through Monday)
Issued at 236 PM CDT Sun Jun 18 2017

Diurnally driven scattered showers and isolated thunderstorms
within northwest flow aloft this afternoon into the early evening
will dissipate soon after sunset. Mostly cloudy skies and light
westerly wind will allow temperatures to drop into the mid 50s.

Monday will be very similar to today. Steepening low level lapse
rates in the afternoon will result in roughly 500 J/kg of
available CAPE. Some scattered showers/thunderstorms are again
possible region-wide. Otherwise, skies will be partly to mostly
cloudy with highs in the upper 60s to mid 70s. Northwest winds
will continue with some afternoon gusts nearing 25 mph given
roughly 20 to 30 kts within the mixed boundary layer.

.LONG TERM...(Monday night through Sunday)
Issued at 236 PM CDT Sun Jun 18 2017

Shower chances continue Monday night into Tuesday morning as a
Canadian short-wave drops south across the area. Thunder is not
expected with little to no instability in the overnight hours.
A northwest to southeast oriented surface ridge then moves across
the forecast area Tuesday afternoon into Tuesday night, resulting
clearing skies and dry conditions. Cooler conditions with
northwest breezes will continue Tuesday with highs generally in
the 70s.

Fast zonal flow aloft develops across then northern tier states by
mid-week with the majority of short-wave energy near or north of
the Canadian border. That said, one of these waves will push a
warm front across the forecast area on Wednesday, followed by a
cold front Wednesday night into Thursday. Return southerly flow
across the central/northern Plains results in a plume of higher
instability somewhere across the eastern Dakotas/western MN, but
this appears mostly displaced from the warm advective convection
farther east on Wednesday. Instability axis then folds over
across the forecast area Wednesday night ahead of the advancing
cold front. When combined with increasing deep layer shear and mid
level moisture transport, could see some stronger (possibly
severe) storms. Overall, confidence is still low given timing/
location differences between model guidance, but something to
watch over the next couple of days. Wednesday does appear to be
one of the warmer days of the week, with highs topping out in the
mid 70s to near 80 degrees.

Thursday into next weekend, the synoptic pattern shifts again to a
broad trough across much of the central/eastern CONUS. This
pattern will allow for multiple short waves to pass across the
region, although model consensus concerning the timing,
placement, and strength of each wave is poor at this time. Will
stick with consensus POPs, resulting in periodic shower and
thunderstorm chances. For any particular spot, would expect more
dry periods than wet, although temperatures look to be on the
cooler side for late June.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1252 PM CDT Sun Jun 18 2017

The combination of cyclonic flow and cold air aloft will keep
a broken 3 to 5K deck of clouds across the area through the TAF
period.

With diurnal mixing this afternoon and late Monday morning, the
sustained west to northwest winds will climb into the 10 to 15
knot range with wind gusts of 20 to 25 mph. Outside of these time
periods the wind speeds will be generally less than 10 knots.

There will be scattered showers isolated thunderstorms during the
afternoon and evenings, but the impact on the TAF sites will be
minimal.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rogers
LONG TERM...Rogers
AVIATION...Boyne
Hazardous weather outlook, Jun 18, 3:21 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
321 AM CDT Sun Jun 18 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
321 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this afternoon into early
evening. The main risk from any storms will be lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated thunderstorms are again expected Monday afternoon and
early evening, with the main risk being lightning.

Additional thunderstorm chances will return to the area Wednesday
through Friday. At this time, it remains too early to determine
the risk for any severe weather.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Lawrence

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:12 PM CDTSpecial Weather StatementARXBuffalo, Clark, Jackson, Trempealeau33 min

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.